Log in to post a reply
Nov 24, 2019 04:17AM
Hi Superman Im sorry for the stressful time you are going through. Hopefully others will stop by with ideas and their own experiences soon.
In the meantime, have you looked through the Mayo Clinic page on Gynecomastia? I'm sure you have as we all Google the heck out our worries but it seems to have a great list of causes for this condition.
Do any of those reasons make sense in your case?
Sure hope you can get further answers and a sense of assurance from your doctors that this indeed is what you are dealing with.
Please keep advocating for yourself with them. If this is truly Gynecomastia it seems blood tests could help confirm since it appears directly related to elevated Estrogen levels, maybe ask for lab work too?
Several health conditions can cause gynecomastia by affecting the normal balance of hormones. These include:
- Hypogonadism. Conditions that interfere with normal testosterone production, such as Klinefelter syndrome or pituitary insufficiency, can be associated with gynecomastia.
- Aging. Hormone changes that occur with normal aging can cause gynecomastia, especially in men who are overweight.
- Tumors. Some tumors, such as those involving the testes, adrenal glands or pituitary gland, can produce hormones that alter the male-female hormone balance.
- Hyperthyroidism. In this condition, the thyroid gland produces too much of the hormone thyroxine.
- Kidney failure. About half the people being treated with dialysis experience gynecomastia due to hormonal changes.
- Liver failure and cirrhosis. Changes in hormone levels related to liver problems and cirrhosis medications are associated with gynecomastia.
- Malnutrition and starvation. When your body is deprived of adequate nutrition, testosterone levels drop while estrogen levels remain the same, causing a hormonal imbalance. Gynecomastia can also happen when normal nutrition resumes.
Plant oils, such as tea tree or lavender, used in shampoos, soaps or lotions have been associated with gynecomastia. This is probably due to their weak estrogenic activity.
Risk factors for gynecomastia include:
- Older age
- Use of anabolic steroids or androgens to enhance athletic performance
- Certain health conditions, including liver and kidney disease, thyroid disease, hormonally active tumors, and Klinefelter syndrome
A number of medications can cause gynecomastia. These include:
- Anti-androgens used to treat an enlarged prostate, prostate cancer and other conditions. Examples include flutamide, finasteride (Proscar, Propecia) and spironolactone (Aldactone, Carospir).
- Anabolic steroids and androgens, which are prescribed by doctors for certain conditions or are sometimes used illegally by athletes to build muscle and enhance performance.
- AIDS medications. Gynecomastia can develop in men who are HIV-positive and receiving a treatment regimen called highly active antiretroviral therapy. Efavirenz (Sustiva) is more commonly associated with gynecomastia than are other HIV medications.
- Anti-anxiety medications, such as diazepam (Valium).
- Tricyclic antidepressants.
- Ulcer medications, such as the over-the-counter drug cimetidine (Tagamet HB).
- Cancer treatment.
- Heart medications, such as digoxin (Lanoxin) and calcium channel blockers.
- Stomach-emptying medications, such as metoclopramide (Reglan).
"Spoonie" who entered BC World @ 41. DXd w/MS & Thyroid Cancer @42. Treatment: LX/SLNB/RADs. Plan A: 5mg Tamox = 0 QOL. Plan B: OS/AI = Rare allergy to OS meds. Plan C: Only option left, Diet & Exercise. PS: Not a dr, just a Googler.
7/20/2018, IDC, Left, 3cm, Stage IIA, Grade 2, 0/3 nodes, ER+/PR+, HER2- (FISH)
8/30/2018, DCIS, Left, 1cm, Stage 0, Grade 2
8/30/2018 Lumpectomy: Left; Lymph node removal: Left, Sentinel
10/1/2018 Whole-breast: Breast, Lymph nodes, Chest wall
3/30/2019 Tamoxifen pills (Nolvadex, Apo-Tamox, Tamofen, Tamone)
7/2/2019 Zoladex (goserelin)